Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Gynecology

Pelvic pain after tubal ligation

03/01/2007

Question:

I had a tubal ligation (with clips) almost 2 years ago, and have since had constant pelvic pain. It is on both sides, always aching with occasional "stabs", no change of positions makes it better, and it is deep and horribly sharp during intercourse. I had an ultrasound to check for ovarian cysts and that was negative. Also I recently (within the last 2 months) started to experience constant lower back pain, and I was wondering if that was related. (There is no pain with urination or odor or anything like that.) My doctor doesn`t seem to be interested at all, and I have a gynecologist appt., but it`s not for 2 months yet. Did something during my tubal cause all this? Please help.

Answer:

The most common cause of cyclic pain or abnormal bleeding after tubal ligation is the fact that most of these women stopped taking birth control pills. Birth control pills reduce the pain during menstruation or mid-cycle. They also regulate periods and decrease bleeding. There is little that is done to the tube that would cause chronic pain if there were no complications. You should look for other gastrointestinal, musculoskeletal, or urinary causes first.

For more information:

Go to the Gynecology health topic, where you can:

Response by:

Thomas  A deHoop, MD Thomas A deHoop, MD
Formerly Associate Professor of Clinical Obstetrics and Gynecology
Director, Medical Student Education
No longer associated